I am obese and started working out in June 2006 to lose weight for a wedding in June 07. I did fine until the end of August with aerobics on the treadmill 4-5 days per week 1/2 hour per day. I was working towards and hour at 5mph. I had worked up to 4 mph. At that time I started noticing shortness of breath so I told myself if it didn't stop, I'd have to quit smoking. I quit on Sept 3, still shortness of breath getting worse along with intermittent chest pains, told my self if not better in two weeks I'd go to the doctor. She admitted me on Sept 28. I laid there for 24 hours for observation while the only test they performed was a chest x-ray(Unremarkable). They could find nothing wrong. Two weeks later she sent me for a echocardiogram and a stress test. The test showed heart wall thickening and ischemia. They originally thought it was from the lungs so off to the pulmonologist. He determined that the problem must be heart so off to the cardiologist. In the mean time my primary care physician prescribed antibiotics and I started feeling better but developed a nagging cough. The cardiologist determined that the symptoms he was seeing was due to uncontrolled high blood pressure but I tried to tell him that I've never had uncontrolled high blood pressure. It goes up when I get upset but I keep a check on it. He insisted I start on Benicar HCT, I did not take them. Dec. 11, cardiologist performed heart cath, no blockages found and I felt better. On my visit to explain the results Dec. 20 they insisted that I use the Benicar so I started taking it daily, by Christmas my mouth, face, lips were swollen and I had sores in my mouth and nose. I looked like a freaked-out, daffy duck. I also started feeling chest pain/tightness and heart flutters when I lie down. I also tried to get back on my treadmill. My heart rate was 200 after 5 minutes of exercise. I decided to wait on exercising. I called the doctor and explained my symptoms and they asked me to come in for a 48-hour Holter monitor and they also did not think the medicine was causing the swelling. I went pick up the holter and the dizziness began. The nurse suggested I visit my primary care physician. She wasn't in, and the doctor there suggested I had vertigo and prescribed more medication and an antihistimine. I excersized on the second day and took the holter back. The nurse practitioner decided the swelling/sores was due to the benicar. I stopped taking the medication and swelling went away but not the palpitations, pain or dizziness. Jan 16, went to discuss the results of the holter, they did not do 48 hour but 24 so they missed the excercizing. He also said they only saw three bad heart beats out of the day, which as with limits. There were also lots of artifacts which they explained were just noise. My blood pressure was not elevated after the 4th time it was taken so he said I did not have to take any more blood pressure medication. So he pronounced me fine, to work on loosing weight and to come back in 6 months. I asked about my symptoms and the nurse practitioner suggested I visit my primary care physician. I went back to her the next day. She suggested that it was all in my head. I explained that maybe the chest pain. dizziness and palps could be in my head but how does my head explain the excessive heart rate. She asked what I wanted her to do. A friend had suggested that he had similar symptoms and found that he had apnea so I asked for a sleep study. With their attitude I decided that I'd need to try and prove that my symptoms are not in my head so I bought a polar heart monitor on the way home. If I'm going to find any answer for what's going on, I'll need to find them on my own. I hooked up the monitor before I lay down and it started dropping out and beeping, along with the pain/tightness in my chest. It recovers and does it intermittently. It stops when I'm sitting up. Now, what do I do? I'm afraid to go back to either doctor. I'm afraid they'll send me for a psych eval.Reply Follow This Thread Stop Following This Thread Flag this Discussion
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?